MAUDE Adverse Event Report: ST PAUL DELTEC POWER PORT-A-CATH II PORTS; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV

ST PAUL DELTEC POWER PORT-A-CATH II PORTS; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV
Model Number 21-4475-24
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter was cut off and the procedure could not proceed.No patient injury was reported.
 
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).There were no relevant findings identified in the device history record (dhr) review.One returned sample was received in used conditions without its original packaging.Visual inspection was performed at a distance of 12 to 24 inches and normal conditions of illumination and it was observed there was a catheter piece was found trapped in the sleeve.A destructive test was performed on one sample that was taken from the manufacturing process, then a catheter piece for the correspond model was inserted and manipulated in order to pull the catheter to attempting reproduce the failure mode.It was necessary keep the sleeve on the bottom of the tube to remove the catheter without damage; when the catheter was just pulled allowing that the sleeve ascend, a catheter piece was kept trapped in the sleeve.Actions are not required because the root cause could not be determined or attributed to the manufacturing process.However production personnel was notified by quality engineer as awareness of the defect reported by the customer.

Brand Name
DELTEC POWER PORT-A-CATH II PORTS
Common Device Name
PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15591842
Report Number3012307300-2022-23620
Device Sequence Number2186406
Product Code LJT
UDI-Device Identifier10610586039973
UDI-Public10610586039973
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2023
Device Model Number21-4475-24
Device Catalogue Number21-4475-24
Device Lot Number3594194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2022
Initial Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown